Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 22, 2012, 6:11 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2012, 6:11 PM PDT (01:11 UTC)
- Expired
- Jul 22, 2012, 11:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS76 KPDT 230111 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 611 PM PDT SUN JUL 22 2012 WAZ026-230600- /O.NEW.KPDT.WI.Y.0027.120723T0111Z-120723T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 611 PM PDT SUN JUL 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING IN THE KITTITAS VALLEY. * WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE OCCURRING. * IMPACTS: THESE WINDS WILL AFFECT I-90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
768 WWUS76 KPDT 230537 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1037 PM PDT SUN JUL 22 2012 WAZ026-230645- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-120723T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1037 PM PDT SUN JUL 22 2012 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE KITTITAS VALLEY...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 22, 2:49 PM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 22, 2:49 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 249 PM PDT SUN JUL 22 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY EVENING...AN UPPER LEVEL LOW OVER VANCOUVER ISLAND WILL MOVE EASTWARD TONIGHT AND MONDAY WITH THE CENTER OF THE LOW TRACKING THROUGH EXTREME NORTHERN WASHINGTON. THIS WILL PUT THE FORECAST AREA IN THE DRY SOUTHERN FLANK OF THE LOW THUS IMPOSING MAINLY WESTERLY FLOW ALOFT FOR DRY AND STABLE CONDITIONS THROUGH MONDAY. HOWEVER, EAST CENTRAL AND NORTHEAST OREGON WILL HAVE A SOUTHWEST FLOW ALOFT THIS AFTERNOON AND THIS EVENING. THIS WILL ALLOW THE NORTHERN BLUE MOUNTAINS EASTWARD TO THE SNAKE RIVER TO HAVE A SLIGHTLY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND EARLY THIS EVENING DUE TO DAYTIME SURFACE HEATING, WHICH MAY TRIGGER A FEW ISOLATED SHOWERS/THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING FROM THE NORTHERN BLUE MOUNTAINS EASTWARD. OTHERWISE, A WEAK MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE INTERIOR PACIFIC NORTHWEST THROUGH WEDNESDAY EVENING WITH AN UPPER LEVEL TROUGH BECOMING ESTABLISHED JUST OFFSHORE OF THE PACIFIC NORTHWEST COAST TUESDAY NIGHT THROUGH WEDNESDAYS EVENING. THE 12Z GFS RUN SHOWS THE TROUGH JUST OFFSHORE ON WEDNESDAY BACKING THE FLOW ALOFT FROM WESTERLY ON TUESDAY TO SOUTH-SOUTHWEST ON WEDNESDAY ALONG THE OREGON/WASHINGTON CASCADES. THIS SUBTLE SHIFT IN THE DIRECTION OF WINDS ALOFT ALONG THE CASCADES COINCIDES WITH DYNAMIC LIFT ALONG THE WASHINGTON CASCADES COMING IN PHASE WITH WEAK ELEVATED INSTABILITY AND A MODEST INCREASE IN ELEVATED MOISTURE WEDNESDAY AFTERNOON AND EVENING ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES. AS SUCH I CANNOT RULE OUT THE POSSIBILITY OF SOME ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES WEDNESDAY AFTERNOON AND EVENING. I HAVE THEREFORE INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE CRESTS OF THE CENTRAL AND SOUTHERN WASHINGTON CASCADES FOR WEDNESDAY AFTERNOON AND EVENING. POLAN .LONG TERM...LATE WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE SHOULD INFLUENCE THE AREAS WEATHER THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND WITH MOSTLY DRY CONDITIONS. HOWEVER SOME MOISTURE MAY APPROACH THE AREA AND COMBINE WITH DAYTIME HEATING THAT COULD PRODUCE AN ISOLD TSRA OVER AND NEAR THE WALLOWA MOUNTAINS THURSDAY AFTERNOON. AFTERNOON HIGH TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...00Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. HOWEVER BRIEF WIND GUSTS AROUND 30 KTS ARE POSSIBLE INTO THE EVENING AT TAF SITES KDLS...KPDT...KALW...AND KPSC BEFORE DECREASING AFTER 04Z. && .PRELIMINARY POINT TEMPS/POPS... PDT 50 76 51 84 / 10 0 0 0 ALW 55 79 55 85 / 10 0 0 0 PSC 54 80 53 87 / 10 0 0 0 YKM 50 79 50 85 / 0 0 0 0 HRI 54 80 51 86 / 10 0 0 0 ELN 52 77 50 83 / 10 10 0 0 RDM 40 77 42 85 / 0 0 0 0 LGD 48 75 41 83 / 20 0 0 0 GCD 47 80 41 87 / 10 0 0 0 DLS 55 82 54 85 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX MONDAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/97/97
Hazardous weather outlook, Jul 22, 5:00 AM PDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN JUL 22 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
231115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SUN JUL 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LOW PRESSURE SYSTEM WILL PASS TO THE NORTH OF THE AREA
TODAY...BRINGING ENOUGH INSTABILITY WITH IT TO CAUSE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN THE AREAS LISTED ABOVE.
ELSEWHERE IT WILL BE DRY AND STABLE WITH INCREASING WESTERLY WINDS
THIS AFTERNOON. THE WINDS WILL THEN DIMINISH OVERNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY AND STABLE CONDITIONS ARE EXPECTED THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jul 22, 2:57 PM PDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
257 PM PDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST 2 WNW CITY OF THE DALLE 45.61N 121.21W
07/22/2012 M57 MPH WASCO OR TRAINED SPOTTER
RECORDED WIND GUST TO 57 MPH.
&&
AANearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.